Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 25, NWS Albuquerque, NM

August 6, 2006Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2006, 5:46 PM MDT for Sandoval County, New Mexico. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2006, 5:46 PM MDT (23:46 UTC)
Expired
Aug 6, 2006, 7:15 PM MDT
In force
89 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Sandoval County, NM

The radar

The Albuquerque radar (KABX), 29 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2006-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2006-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
475 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 062347
FFWABQ
NMC043-070115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT SUN AUG 6 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 715 PM MDT

* AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM JUST SOUTH OF BERNALILLO
  ALONG HIGHWAY 528 IN NORTHEAST RIO RANCHO. THE STORM PRODUCING VERY
  HEAVY RAIN WAS BUILDING SLOWLY NORTH TOWARD HIGHWAY 550 AND 
  BERNALILLO.
  
LAT...LON 3524 10673 3524 10642 3536 10638 3548 10662

$$
03
2 follow-up statements
000 
WGUS75 KABQ 070026
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 PM MDT SUN AUG 6 2006

NMC043-070115-
SANDOVAL-
625 PM MDT SUN AUG 6 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SANDOVAL COUNTY UNTIL 715 PM MDT...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THAT HEAVY RAIN WAS DIMINISHING AS THUNDERSTORMS MOVED NORTH OF 
HIGHWAY 550 BETWEEN BERNALILLO AND ZIA PUEBLO.

STREET AND ARROYO FLOODING HAS BE REPORTED FROM BERNALILLO.
STRONG RUNOFF FROM WEST TO EAST WILL CONTINUE SOUTH OF HIGHWAY 550
FOR THE NEXT HOUR OR SO. A RISK OF HIGH WATER MOVING WEST TO EAST 
CONTINUES FOR NORTHEAST RIO RANCHO AND CORRALES.

NEW STORMS WERE DEVELOPING ABOUT 5 TO 8 MILES SOUTHWEST OF RIO
RANCHO WHICH MAY MOVE NORTH OVER THE CITY WITH FRESH HEAVY RAIN
BETWEEN 645 PM AND 715 PM.
  
LAT...LON 3524 10673 3524 10642 3536 10638 3548 10662

$$
03
000 
WGUS75 KABQ 070115
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 PM MDT SUN AUG 6 2006

NMC043-070120-
SANDOVAL-
715 PM MDT SUN AUG 6 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN SANDOVAL
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3524 10673 3524 10642 3536 10638 3548 10662

$$
03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:51 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 6, 2:51 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT SUN AUG 6 2006

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS MAINLY FROM
INTERSTATE 40 NORTH BECOMING NUMEROUS THIS AFTERNOON. RAINFALL
RATES APPROACHING 2 INCHES PER HOUR WERE MEASURED IN THE
ALBUQUERQUE AREA...WITH SIMILAR RATES EXPECTED ELSEWHERE IN THE
STATE ONCE CONVECTION FILLS IN THE GAPS. STORMS ARE GENERALLY SLOW
MOVERS TO THE NORTH WITH SOME STORMS NOW STARTING TO FIRE SOUTH OF
THE INTERSTATE. EXPECTING MANY ARROYO AND SMALL STREAM ADVISORIES
TO FOLLOW AS RAINFALL DISTRIBUTION BECOMES MORE GENERAL AS THE
AFTERNOON WEARS ON.

CURRENTLY...RIDGE ALOFT CENTERED OVER THE SOUTHEAST U.S. WITH
STATIONARY HIGH AMPLITUDE TROUGH OFFSHORE THE U.S. WEST COAST.
BROAD SOUTHERLY FLOW ALOFT CONTINUES TO OVERSPREAD THE STATE WITH
EMBEDDED WEAK SHORTWAVES AND PULSES OF MOISTURE. SURFACE HIGH
CENTERED OVER EASTERN COLORADO WITH THERMAL LOW OVER THE LOWER
COLORADO VALLEY PROVIDING LOW LEVEL SUPPORT FOR PATTERN ALOFT.
THETA E RIDGE AXIS LIES BROADLY FROM SILVER CITY NORTHEAST TO THE
SANGRE DE CRISTO MOUNTAINS...AND THIS WILL BE A WEAK FOCUS FOR
HEAVIER RAINFALL OVER THE NEXT 12 HOURS.

MODELS...CONSENSUS SOLUTION EXPANDING RIDGE ALOFT WESTWARD TOWARD
ARIZONA OVER THE NEXT COUPLE OF DAYS WITH GRADUAL DECREASE IN
COVERAGE AND INTENSITY FOR SHOWERS AND THUNDERSTORMS FOR NM AS
DYNAMIC TRIGGERS MOVE WEST WITH RIDGE MARGINS. WRF DEEPENING A
WEAK LOW IN THE FOUR CORNERS AREA BY TUESDAY NIGHT TO PULL A
LITTLE MORE MOISTURE NORTH OVER THE STATE BY MIDWEEK...AND
EXPECTING MARGINAL INCREASE IN SHOWER COVERAGE FOR WEDNESDAY.
OTHERWISE...NO SIGNIFICANTLY INCREASED ADVECTION OF MOISTURE
NORTHWARD EXPECTED FOR THE REMAINDER OF THE WORK WEEK.
SHY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  90  65  88 /  20  30  50  20
GALLUP..........................  57  85  58  83 /  40  20  30  30
GRANTS..........................  57  82  57  83 /  40  20  30  30
GLENWOOD........................  60  89  60  90 /  50  20  30  30
CHAMA...........................  48  79  47  79 /  60  50  50  30
LOS ALAMOS......................  53  78  53  82 /  40  20  20  20
RED RIVER.......................  43  72  43  73 /  50  40  30  40
TAOS............................  54  81  52  83 /  50  30  30  20
SANTA FE........................  58  82  56  84 /  30  20  20  30
SANTA FE AIRPORT................  59  84  60  85 /  30  10  20  20
ESPANOLA........................  55  89  55  89 /  30  20  20  20
ALBUQUERQUE HEIGHTS.............  68  85  68  86 /  30  10  20  20
ALBUQUERQUE VALLEY..............  65  87  66  88 /  30  10  20  20
ALBUQUERQUE FOOTHILLS...........  67  85  63  87 /  30  10  20  20
ALBUQUERQUE WEST MESA...........  66  86  64  90 /  30  10  20  20
SOCORRO.........................  61  88  61  89 /  20  20  20  20
SANDIA PARK/CEDAR CREST.........  46  74  49  77 /  30  10  20  20
MORIARTY/ESTANCIA...............  56  83  54  84 /  30  10  20  20
CARRIZOZO.......................  58  88  57  86 /  20  20  30  20
RUIDOSO.........................  51  79  52  77 /  20  30  50  40
RATON...........................  55  84  54  86 /  30  20  20  20
LAS VEGAS.......................  55  80  53  82 /  30  20  30  30
ROY.............................  60  85  60  85 /  20  10  20  10
CLAYTON.........................  64  89  63  90 /  20  10  20  10
SANTA ROSA......................  59  91  59  89 /  10  10  20   5
TUCUMCARI.......................  66  93  66  93 /  10  10  20   5
FORT SUMNER.....................  65  89  65  88 /  10  10  20  10
CLOVIS..........................  66  92  65  89 /  20  20  20  10
PORTALES........................  66  90  66  89 /  20  20  20  10
ROSWELL.........................  67  95  67  91 /  10  20  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25
Hazardous weather outlook, Aug 6, 6:00 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN AUG 6 2006

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED
FLOODING ACROSS THE CENTRAL AND NORTH CENTRAL MOUNTAINS...RIO
GRANDE VALLEY...NORTHWEST MOUNTAINS...WEST CENTRAL MOUNTAINS AND
SOUTHWEST MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME
THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ON
TUESDAY AFTERNOON AND EVENING ALONG AND SOUTH OF I-40...AS WELL AS
IN THE NORTHEAST HIGHLANDS...NORTHERN MOUNTAINS AND THE UPPER RIO
GRANDE VALLEY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL
AMOUNTS...RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL
WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

44

In the hours before

Special weather statement, Aug 6, 12:04 PM MDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1204 PM MDT SUN AUG 6 2006

NMZ009-010-061830-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
1204 PM MDT SUN AUG 6 2006

...STRONG THUNDERSTORM MOVING THROUGH THE NORTHEAST HEIGHTS OF
ALBUQUERQUE...

AT NOON MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER OVER THE NORTHEAST HEIGHTS OF
ALBUQUERQUE. MOVEMENT WAS NORTH TO NORTHWEST AT 5 MPH. HEAVY RAINS
ARE ALSO EXPECTED FROM THIS THUNDERSTORM...WHICH MAY PRODUCE MINOR
FLOODING IN LOW LYING AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CARNUEL...LOS
RANCHOS DE ALBUQUERQUE...NORTH VALLEY AND SANDIA HEIGHTS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

DPORTER
Special weather statement, Aug 6, 1:10 PM MDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
110 PM MDT SUN AUG 6 2006

NMZ001>005-008>012-014>017-062115-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-
SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
110 PM MDT SUN AUG 6 2006

...ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAIN FOR CENTRAL AND
WESTERN NEW MEXICO THIS AFTERNOON...

LOCALLY HEAVY RAIN AND BURSTS OF SMALL HAIL ARE EXPECTED THIS
AFTERNOON FROM ISOLATED STRONG THUNDERSTORMS DEVELOPING ACROSS
CENTRAL AND WESTERN NEW MEXICO. ACTIVE STORMS WILL STRETCH FOR
THE ALBUQUERQUE METRO AREA NORTH TOWARDS SANTA FE...TAOS..RED
RIVER...LAS VEGAS AND RATON. OTHER STORMS WILL BE LOCATED FROM
ALBUQUERQUE NORTHWEST AND WEST TOWARDS FARMINGTON...GRANTS AND
GALLUP.

WATCH FOR HEAVY RAIN OF ONE TO TWO INCHES IN LESS THAN AN HOUR AND
BURSTS OF ONE QUARTER INCH TO ONE HALF INCH HAIL AS STORMS MOVE
SOUTH TO NORTH THIS AFTERNOON. STAY ALERT FOR QUICK WATER RISES
NEAR SMALL ARROYOS AND IN ROAD DITCHES WHEN TRAVELLING TOWARDS
STORMS. SOME WATER PONDING WILL BE POSSIBLE ON THE INTERSTATES AND
MAJOR STATE HIGHWAYS.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND
MOVEMENT OF DEVELOPING STORMS.

03
Special weather statement, Aug 6, 3:05 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SUN AUG 6 2006

NMZ001-062200-
NORTHWEST PLATEAU-
305 PM MDT SUN AUG 6 2006

...THUNDERSTORMS WITH HEAVY RAIN INCREASING ACROSS SAN JUAN COUNTY...

LATEST RADAR AND SATELLITE IMAGES SHOW THUNDERSTORMS WITH HEAVY RAIN
INCREASING ACROSS CENTRAL SAN JUAN COUNTY. NORTHWARD MOVEMENT OF
THESE STORMS MAY BRING HEAVY RAINS OF ONE INCH IN 30 TO 45 MINUTES
TO THE FARMINGTON...BLOOMFIELD AND AZTEC AREAS BETWEEN 345 PM AND
430 PM.

AT 300 PM HEAVIEST RAINS WERE LOCATED ABOUT 20 MILES SOUTH OF
FARMINGTON ALONG HIGHWAY 371. OTHER STRONG SHOWERS EXTEND EAST TO
HIGHWAY 550 ABOUT 20 MILES SOUTHEAST OF BLOOMFIELD.

WATCH FOR HEAVY RAIN DURING LATE AFTERNOON TO BRING A QUICK WATER
RISE INTO SMALL ARROYOS AND SHALLOW ROAD DITCHES.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE
ADVISORIES OR WARNINGS.

03
Special weather statement, Aug 6, 3:18 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT SUN AUG 6 2006

NMZ002>005-008>011-014>017-062300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-
SANGRE DE CRISTO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS-
318 PM MDT SUN AUG 6 2006

..HEAVY RAIN THUNDERSTORMS CONTINUING ACROSS NORTHWEST AND NORTH
CENTRAL NEW MEXICO THIS AFTERNOON...

A PEAK PERIOD FOR LOCALLY HEAVY RAIN AND BURSTS OF SMALL HAIL IS
EXPECTED THROUGH 530 PM ACROSS NORTHWEST AND NORTH CENTRAL NEW
MEXICO.

STORMS WILL BE MOST ACTIVE TO THE NORTH AND NORTHEAST OF ALBUQUERQUE
STRETCHING FROM NEAR SANTA FE AND ESPANOLA TO TAOS AND ALSO BETWEEN
LAS VEGAS AND RATON.

OTHER STORMS WILL BE APPROACHING FARMINGTON AND BLOOMFIELD FROM THE
SOUTH. THE INTERSTATE 40 CORRIDOR BETWEEN GRANTS...GALLUP AND
WINSLOW ARIZONA WILL ALSO SEE BURSTS OF HEAVY RAIN.

SMALLER AND LESS INTENSE RAIN STORMS WILL BE INCREASING SOUTH OF
ALBUQUERQUE DURING MID AND LATE AFTERNOON WITH A FEW STORMS NEAR
SOCORRO AND FROM NEAR MOUNTAINAIR NORTH OVER THE MANZANO MOUNTAINS
TO INTERSTATE 25 AT TIJERAS.

ISOLATED HEAVY RAINS WILL BE LOCATED SOUTH OF GRANTS INTO WESTERN
SOCORRO COUNTY NEAR ALAMO NAVAJO RESERVATIONS AND EASTERN CATRON
COUNTY NORTH OF GILA CLIFF DWELLINGS NATIONAL MONUMENT.

WATCH FOR HEAVY RAIN OF ONE TO TWO INCHES IN LESS THAN AN HOUR AND
BURSTS OF ONE QUARTER INCH TO ONE HALF INCH HAIL AS STORMS MOVE
SOUTH TO NORTH THIS AFTERNOON. STAY ALERT FOR QUICK WATER RISES
NEAR SMALL ARROYOS AND IN ROAD DITCHES WHEN TRAVELLING TOWARDS
STORMS. SOME WATER PONDING WILL BE POSSIBLE ON THE INTERSTATES AND
MAJOR STATE HIGHWAYS.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND
MOVEMENT OF DEVELOPING STORMS.

03
Special weather statement, Aug 6, 4:30 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT SUN AUG 6 2006

NMZ009-010-062315-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-
430 PM MDT SUN AUG 6 2006

...NEW STORMS MOVING NORTH ALONG MANZANO MOUNTAINS INTO EAST
ALBUQUERQUE...

NEW THUNDERSTORMS WERE BUILDING SOUTH AND SOUTHEAST OF ALBUQUERQUE
AND WILL BRING ADDITIONAL BRIEF HEAVY RAIN TO EAST ALBUQUERQUE AS
THEY MOVE NORTH THROUGH 6 PM.

EXPECT INCREASING RAIN OVER PARTS OF SOUTHEAST ALBUQUERQUE BEFORE 5
PM. ADDITIONAL OR NEW FLOOD ADVISORIES MAY BE REQUIRED PRIOR TO 530
PM AS THESE FRESH RAINS SPREAD INTO EASTERN ALBUQUERQUE AND EASTERN
BERNALILLO COUNTY.

03
Special weather statement, Aug 6, 5:15 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT SUN AUG 6 2006

NMZ009-010-070015-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-
515 PM MDT SUN AUG 6 2006

...NEW STORMS MOVING NORTH ALONG MANZANO MOUNTAINS INTO EAST
ALBUQUERQUE...

NEW THUNDERSTORMS WERE BUILDING SOUTH AND SOUTHEAST OF ALBUQUERQUE
AND WILL BRING ADDITIONAL BRIEF HEAVY RAIN TO EAST ALBUQUERQUE AS
THEY MOVE NORTH THROUGH 6 PM.

EXPECT INCREASING RAIN OVER PARTS OF SOUTHEAST ALBUQUERQUE BEFORE 5
PM. ADDITIONAL OR NEW FLOOD ADVISORIES MAY BE REQUIRED PRIOR TO 530
PM AS THESE FRESH RAINS SPREAD INTO EASTERN ALBUQUERQUE AND EASTERN
BERNALILLO COUNTY.

NMZ001>005-008-011-014>017-070015-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
NORTHWEST PLATEAU-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
515 PM MDT SUN AUG 6 2006

..HEAVY RAIN THUNDERSTORMS CONTINUING ACROSS NORTHWEST AND NORTH
CENTRAL NEW MEXICO...

A PEAK PERIOD FOR LOCALLY HEAVY RAIN AND BURSTS OF SMALL HAIL IS
EXPECTED THROUGH 7 PM ACROSS NORTHWEST AND NORTH CENTRAL NEW MEXICO.

STORMS WILL BE MOST ACTIVE FROM ALBUQUERQUE NORTHEAST TO LAS VEGAS
AND RATON ALONG INTERSTATE 25 AND ALSO WEST OF ALBUQUERQUE ALONG
INTERSTATE 40 TO GRANTS.

A NUMBER OF FLOOD ADVISORIES OR WARNING ARE IN EFFECT DURING LATE
AFTERNOON SO REMAIN ALERT FOR HEAVY RAIN WHICH BRINGS ARROYO FLOODING
AND FILLS ROAD DITCHES...CITY STREETS AND LOW WATER CROSSINGS WITH
HEAVY AND FAST MOVING RUNOFF THROUGH 7 PM THIS EVENING.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND
MOVEMENT OF DEVELOPING STORMS.

03

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:21 AM MDTFlash Flood WarningABQSandoval119 min
Aug 6, 1:27 AM MDTFlash Flood WarningABQBernalillo3 hr
Aug 6, 12:31 PM MDTFlash Flood WarningABQBernalillo119 min

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.